Narcan emergency overdose treatment added to University’s AED cabinets

Narcan nasal spray, an emergency medicine used to reverse an opioid overdose, is now included in all of the University’s publicly accessible AED (automated external defibrillator) cabinets, enabling anyone nearby an overdose victim to administer the potentially life-saving treatment.  These cabinets are across the University, including in River Campus buildings, the Medical Center, Memorial Art Gallery and the Eastman School of Music.

Narcan is also known as naloxone and is an opioid overdose reversal spray. When someone overdoses, they begin to stop breathing, but Narcan can reverse that side effect quickly and is not dangerous to administer to someone if it turns out that they are not suffering from an opioid overdose. The kit has step-by-step instructions on the outside of the box to assist anyone in delivering the nasal mist. New York State’s “Combat Addiction” website lists the visible signs of a potential overdose.

http://www.rochester.edu/newscenter/narcan-added-to-universitys-aed-cabinets-329492/